Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 10,     Number 1,     Spring 2002

 

DO INVADING ORGANISMS DO THE WAVE?
MARK KOT

Abstract. Biological invasions often produce dramatic ecological and economic consequences. Thus, there is keen interest in models that correctly predict rates of spread of invading organisms. Traditional reaction-diffusion models that generate traveling waves of invasion often underestimate true rates of invasion. In contrast, integrodifference equations give more reasonable estimates and resolve important paradoxes in the theory of invasions. Here, I discuss the formulation and analysis of integrodifference equations and summarize some recent results on rates of spread of invading organisms.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)